Levocarnitine Cost

valeriedl

VIP
Moderator
Supporter
Messages
4,660
Reaction score
140
Points
218
I take Levocarnitine for my double vision. I believe is caused mostly from the Depakote that I take. I'd been having double vision almost every day and getting sick from it, even ended up in the ER once. I've been talking it for about 2 years now and I might have had double vision twice since then. It wasn't nearly as bad as it was before. It only lasted a few minutes instead of a few hours.

It is so expensive, even when I use GoodRX. When I started taking it it cost around $150 for the 90 day dose I'm taking. It just went up to almost $500 for the same amount. It's helped a ton. I don't know if there's anything someone can suggest doing to help with the cost?
 
Last edited:

Nakamova

Super Moderator / Thank You Queen
Moderator
Messages
16,906
Reaction score
331
Points
193
Wow, that's crazy. Have you reached out to the company that makes it? Or maybe your neuro knows of a cheaper alternative?

Double vision as an AED side effect is usually a sign that the dose is too high. I know it can be risky (and stressful) to mess with meds, but maybe your neuro would consider slightly reducing your Depakote dose, and seeing if the double vision goes away?
 

valeriedl

VIP
Moderator
Supporter
Messages
4,660
Reaction score
140
Points
218
I tried everything that you had said Nakamova about finding a better price but nothing worked. Somehow my dad managed to find a coupon for $137 for a 3 month supply. I'm not sure where he got it but he searched around on the computer all night. It saved me a ton of money.

I'm going to talk to my neuro about the Depakote, lowering the dosage or maybe even getting off of it. I'm really getting sick of it and all the side effects that I'm having from it. I think I've been on it for about 15 years now, not sure if that's considered a long time. I don't see my neuro until January so I'll talk to him about it then, it's not really something I want to do over the phone.
 

Nakamova

Super Moderator / Thank You Queen
Moderator
Messages
16,906
Reaction score
331
Points
193
That sounds good, I hope your neuro can help. It's terrible that people are at the mercy of the drug companies.
 

Army Vet

Stalwart
Messages
171
Reaction score
71
Points
78
I agree, Nakamova.

Some of it is greed, but a lot of it I believe is due to lawsuits. They have to do so many tests and have side effects a mile long (that no one reads) due to it effecting one person and even then someone has something else happen to them that wasn't mentioned. Hello lawsuits. My opinion anyway.

Not saying studies shouldn't happen, but people should understand that any new medication might cause something bad. Translation: keep a very close eye on your health and report anything to your doctor. Also decide if it is worth trying versus your condition/illness. Does the risk outweigh the reward and vice versa?
 
Top